Severe Hypoglycemia Associated With High-Dose Methadone in a Patient With ESRD: A Case Report and Review.

Pain Manag NursApr 16, 2026 (epub)

Jay Patel, Emily Tyler, Jesse Burton et al.

✦ AI-curated · Sources linked

Case in brief

A 49-year-old man with end-stage renal disease on hemodialysis experienced severe hypoglycemia while on high-dose methadone. Laboratory tests indicated endogenous hyperinsulinemia as the underlying cause. Following a reduction in methadone dosage, the hypoglycemic episodes resolved completely without recurrence, emphasizing the importance of careful management in similar patients.

Diagnostic / clinical pearl

Clinicians should be vigilant for hypoglycemia in patients on high-dose methadone, especially those with renal impairment, and consider routine glucose monitoring.

Source

Published in Pain Manag Nurs. This summary was written by xxcode from the publication's abstract and metadata. It is not peer reviewed and is not a substitute for the original article. For clinical decisions, review the original publication.

ShareTelegramLinkedIn

AI-generated summaries may contain errors or omissions. Verify clinically important information with the original publication.

More in Endocrinology

Want this personalized?

Stop searching the literature. Choose what you follow and xxcode will build your personalized medical digest.

  • Your specialties
  • Your filters and thresholds
  • Clinical Research + Case Reports, tuned separately
  • Automatic weekly delivery
  • Audio and text

Prefer listening? Personalized audio digests are available with Pro.

Stay updated for free

Get the 3 most interesting publications in one specialty each week.

Weekly email. Unsubscribe anytime.